MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE RECESS 14MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.4MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE RECESS 14MM; SCREW, FIXATION, BONE
Model Number 412.814
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, the patient underwent surgery for right distal radial metaphyseal fracture with a va tcp 5 hole plate.During the procedure the following events occurred: - the plate was temporarily fixed distally onto the bone that was temporarily fixed by reduction.- after inserting a 2.7mm cortex screw into the shaft, the ti locking screw was inserted into the third proximal hole.The screw insertion was a little difficult.- a direction correction was required, and the ti locking screw head stripped when it was attempted to remove.- a new screw of the same size was used, and the screwdriver shaft was replaced with a longer one.This allowed the fixation to be completed successfully.The procedure was completed successfully without any surgical delay.No further information is available.This report is for a 2.4mm ti locking scr slf-tpng with stardrive recess 14mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procode: hrs complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthese employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: product code: 412.814s lot number: 864p421 manufacturing site: jabil grenchen release to warehouse date:30/06/2022 expiry date:01/06/2032 a manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that lockscr ø2.4 self-tap l14 tan was found the head were the scrdriver shaft 2.4 short self-holding f is insert stripped.This can be related with the misalignment allegation.No other defect was found.A dimensional inspection for the lockscr ø2.4 self-tap l14 tan was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A functional test was performed with the scrdriver shaft 2.4 short self-holding f and did not pass.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the lockscr ø2.4 self-tap l14 tan would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE RECESS 14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK GRENCHEN (CH)
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key16709334
Report Number8030965-2023-04382
Device Sequence Number7346632
Product Code HWC
UDI-Device Identifier10886982211613
UDI-Public(01)10886982211613
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K012114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number412.814
Device Catalogue Number412.814S
Device Lot Number864P421
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/04/2023
06/14/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/18/2023
06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVER SHAFT 2.4 SHORT SELF-HOLDING F; UNK - PLATES: TRAUMA
Patient SexUnknown